Alert archive / Puerto Rico / Red Flag Warnings in 2015

Red Flag Warning 12, NWS JSJ

May 6, 2015

NWS JSJ issued this red flag warning at May 6, 2015, 4:57 AM CDT. It took effect at May 6, 2015, 6:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2015, 4:57 AM CDT (09:57 UTC)
In effect from
May 6, 2015, 6:00 AM CDT
Expired
May 6, 2015, 1:48 PM CDT
In force
8 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWCA82 TJSJ 060957
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
557 AM AST WED MAY 6 2015

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...

.MID-LEVEL RIDGE AND SAHARAN AIR LAYER OVER THE AREA WILL
MAINTAIN A STRONG SUBSIDENCE INVERSION AND VERY DRY CONDITIONS
TODAY WHILE STRONG HIGH PRESSURE NORTH OF THE REGION MAINTAINS A
TIGHT PRESSURE GRADIENT WITH WINDY CONDITIONS.

PRZ014-025-VIZ002-061800-
/O.NEW.TJSJ.FW.W.0012.150506T1100Z-150506T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-CULEBRA-ST CROIX-
557 AM AST WED MAY 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 5 PM AST THIS AFTERNOON FOR
STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 002...014
AND 025...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM AST THIS AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 014 AND 025. FIRE WEATHER 
  ZONE 002. 

* 20-FOOT WINDS...EAST SOUTHEAST 20 MPH WITH GUSTS UP TO 35 MPH.

* MINIMUM RELATIVE HUMIDITY...LESS THAN 40 PERCENT AT CAMP
  SANTIAGO AND LESS THAN 50 PERCENT AT CABO ROJO...GUANICA...
  VIEQUES AND SAINT CROIX.

* KEETCH BYRAM DROUGHT INDEX...GREATER THAN 700.

* 10-HOUR FUEL MOISTURE...7 TO 9 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS PROHIBITED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
992 
WWCA82 TJSJ 061848
RFWSJU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
248 PM AST WED MAY 6 2015

...RED FLAG CONDTIONS NO LONGER EXPECTED...

.DRY AIR AND STRONG WINDS DID NOT OVERCOME GOOD ONSHORE FLOW THIS
AFTERNOON AND RELATIVE HUMIDITY DID NOT REACH RED FLAG CRITERIA.
HUMIDITY LEVELS ARE ALREADY BEGINNING TO INCREASE ACROSS THE
REGION SO THE RED FLAG WARNING IS CANCELLED.

PRZ014-025-VIZ002-062000-
/O.CAN.TJSJ.FW.W.0012.000000T0000Z-150506T2100Z/
SOUTH COASTAL PLAINS AND MONA ISLAND-CULEBRA-ST CROIX-
248 PM AST WED MAY 6 2015

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND STRONG WIND FOR
FIRE WEATHER ZONES 002...014 AND 025...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE RED
FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this red flag warning went out at May 6, 3:19 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 6, 3:19 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
419 AM AST WED MAY 6 2015

.SYNOPSIS...UPPER LEVEL RIDGE WILL WEAKEN RAPIDLY AFTER TODAY AS
CUTOFF LOW DEVELOPS OVER THE SOUTHEAST US. SAL WILL DOMINATE
THROUGH THE WEEKEND.

&&

.DISCUSSION...SAHARAN AIR LAYER WILL DOMINATE THROUGH THE WEEKEND
AND MAINTAIN MUCH DRYER THAN NORMAL CONDITIONS. AS UPPER LEVEL
CUTOFF LOW DEVELOPS OVER THE SOUTHEAST US...THE UPPER LEVEL RIDGE
WILL WEAKEN RAPIDLY AFTER TODAY THROUGH MID NEXT WEEK. HOWEVER...THE
MID LEVEL RIDGE WILL BE MUCH SLOWER TO WEAKEN BUT EVENTUALLY COLLAPSE
BY THE MIDDLE OF NEXT WEEK AS MID-UPPER LEVEL TROUGH OVER THE
BAHAMAS MOVES EWD. THE END RESULT IS A TREND TOWARD COOLER TEMPERATURES
AND BETTER MOISTURE FOR EARLY TO MID NEXT WEEK AS SUBSIDENCE INVERSION
WEAKENS AND ALLOWS FOR BETTER MOISTURE AND INSTABILITY. WHILE
CONDITIONS WILL BECOME MORE FVRBL FOR DEEP CONVECTION EARLY TO MID
WEEK...THE MODELS HOLD ON TO SOME MID-LEVEL DRY AIR AND FOCUS MUCH
OF THE ASSOCIATED RAINFALL NORTH OF 20N. EXPECT MAINLY SCT
AFTERNOON DEEP CONVECTION TO DEVELOP OVR NCNTRL/NW PR AS STEERING
WINDS REMAIN FROM THE SOUTHEAST. SO NO DROUGHT BUSTING RAINS ARE
EXPECTED BUT SOME RAIN IS BETTER THAN NO RAIN.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA FOR THE NEXT 24 HOURS. HZ DUE SAHARAN DUST BUT VSBY WILL REMAIN
P6SM. EASTERLY WINDS EXPECTED AT 15 TO 20 KT WITH GUSTS UP TO 25
KT.

&&

.MARINE...WINDS 20KT AND SEAS 4-6 FT INTO EARLY NEXT WEEK.

&&

.FIRE WEATHER...VERY NEAR RED FLAG YESTERDAY AT CAMP SANTIAGO AND
RED FLAG AT VIEQUES. CONDITIONS WILL BE SIMILAR TODAY WITH
PROBABLY LOWER RH'S BUT UNCERTAINTY LINGERS WITH RESPECT TO
WINDS. 06/00Z JSJ RAOB SHOWED A DIMINISHING TREND IN 925 MB WINDS
FROM 12Z AND WEAKER THAN FCST BY GFS. WILL CONTINUE TO MONITOR
TRENDS AND DECIDE WHETHER A RED FLAG WARNING IS WARRANTED. SIMILAR
AGAIN ON THU WITH INCREASING HIGH CLOUDS FRI AND THROUGH THE
WEEKEND MITIGATING THE FIRE DANGER SOMEWHAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  79  91  79 /   0   0  10  10
STT  88  79  87  79 /   0   0   0  10

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM AST THIS EVENING FOR MONA
     PASSAGE SOUTHWARD TO 17N.

&&

13/64

Nearby

Red Flag Warnings in Puerto Rico, 2015Red Flag Warnings in U.S. Virgin Islands, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.